MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS VITAMIN B12 II; RADIOASSAY, VITAMIN B12

ROCHE DIAGNOSTICS ELECSYS VITAMIN B12 II; RADIOASSAY, VITAMIN B12
Catalog Number 07028121190
Medical Device Problem Codes Incorrect Measurement (1383); Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/09/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is ongoing.
 
Event or Problem Description
The initial reporter received questionable elecsys vitamin b12 immunoassay results for several patient samples tested on an unspecified cobas 8000 analyzer with an unknown serial number.The initial results were reported outside of the laboratory.On (b)(6) 2022, the reporter noticed that the vitamin b12 results were low and were not confirmed by the holotranscobalamin or methylmalonic acid (mma) measurement.The reporter sent the samples to another laboratory that used the same reagent and calibrator lot.On (b)(6) 2022, the customer used a second reagent lot and reran the samples on the analyzer.Sample 3 was also rerun on another cobas analyzer.The vitamin b12 results were as expected and were compatible with holotranscobalamin.The following are examples of discrepant results for 3 patient samples: sample 1's initial result from the analyzer was 124 pmol/l.The first repeat result from the other laboratory was 174 pmol/l.The second repeat result from the analyzer using the second reagent lot was 150 pmol/l.The third repeat result from the analyzer using the second reagent lot was 131 pmol/l.Sample 2's initial result from the analyzer was 110 pmol/l.The repeat result from the other laboratory was 156 pmol/l.The second repeat result from the analyzer using the second reagent lot was 128 pmol/l.The third repeat result from the analyzer using the second reagent lot was 107 pmol/l.Sample 3's initial result from the analyzer using the first reagent lot was 107 pmol/l.The first repeat result from the other laboratory that used the first reagent lot was 148 pmol/l.The second repeat result from the analyzer using the second reagent lot was 127 pmol/l.The third repeat result from the analyzer using the second reagent lot was 127 pmol/l.The fourth repeat result from the analyzer using the second reagent lot was 136 pmol/l.The fifth repeat result from the analyzer using the second reagent lot was 140 pmol/l.The sixth repeat result from the other analyzer using the second reagent lot was 110 pmol/l.The seventh repeat result from the analyzer using the second lot was 129 pmol/l.The eighth repeat result from the analyzer using the second reagent lot was 115 pmol/l.The second reagent lot number used was 63305200.The expiration date was requested but not provided.
 
Additional Manufacturer Narrative
The calibration for lot number 58456701 for all analyzers was within specifications.Based on the provided information, it is unclear which calibration was valid for the complained results.Therefore, a more detailed analysis is not possible.The calibration for lot number 63305200 for all analyzers was within expectations.The qcs were all within the specified ranges.The customer¿s mean qc recovery (especially for level 1) was noted to be slightly lower than the global mean recovery, and to some extent on different analyzers.A general reagent issue with vitamin b12 ii with lot number 58456701 can be excluded because the customer¿s qc data was within specifications, the global recovery data did not suggest an issue and the patient sample results from the other laboratory using the same lot were considered correct.The investigation did not identify a product problem.The cause of the event could not be determined. .

Brand Name
ELECSYS VITAMIN B12 II
Common Device Name
RADIOASSAY, VITAMIN B12
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhoferstrasse 116
na
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
na
indianapolis, IN 46250
3174767531
MDR Report Key15053480
Report Number1823260-2022-02133
Device Sequence Number20026972
Product Code CDD
UDI-Device Identifier04015630939848
UDI-Public04015630939848
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K060755
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2023
Device Catalogue Number07028121190
Device Lot Number58456701
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/24/2022
Supplement Date Received by Manufacturer09/12/2022
Initial Report FDA Received Date07/19/2022
Supplement Report FDA Received Date10/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown